MAUDE Adverse Event Report: ARTHREX, INC. 2.7MM SCREW DEPTH INDICATOR; DEPTH GAUGE

ARTHREX, INC. 2.7MM SCREW DEPTH INDICATOR; DEPTH GAUGE
Model Number 2.7MM SCREW DEPTH INDICATOR
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the length measurement did not work properly and therefore wrong screws were chosen.There was no harm for patient, operator or third party reported.No further information received.***update 13-sep-2023 nroe: further information revealed that this incident occurred during a clavicle fracture treatment with a distal clavicle plate.There was no harm for patient, operator or third party.The surgery was finished successfully after replacing the screws that were to long with shorter screws.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint is confirmed.One unpackaged ar-2670 batch 1068642103 was received for evaluation.Upon visual evaluation, the measuring needle tip was bent.Wear and tear were also observed.Measurement of the instrument's overall length by drawing c11016 at revision 3 found the device out of tolerance due to the bent on the tip.No functional test was performed due to the damage to the device.This event is most likely caused by misuse by prying/levering the device against hard bone or other instrumentation during use.

Brand Name
2.7MM SCREW DEPTH INDICATOR
Common Device Name
DEPTH GAUGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17864205
Report Number1220246-2023-08060
Device Sequence Number14998315
Product Code HTJ
UDI-Device Identifier00888867098534
UDI-Public00888867098534
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.7MM SCREW DEPTH INDICATOR
Device Catalogue NumberAR-2670
Device Lot Number1068642103
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown